Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Sinus infection, taking montair lc, congestion in chest with greenish phlegm, sleepiness. Due to side effects?

hi my name is aditya and i m 24 yrs old ......i am using montair lc for sinus since last 2-3 weeks as prescribed by a doc ...... i usually catch cough n cold during seasonal change and my whole chest is full of greenish cough.....i avoid dust n polluting areas a lot then also it happens in a gap of 3 months or there any side effects of that medicine i feel sleepy sometimes. plz do reply ....thanx:) also i have a goodd diet n normal weight. this is the only problem i m facing k
Asked On : Sat, 27 Oct 2012
Answers:  2 Views:  302
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Internal Medicine Specialist 's  Response

Yes, this sleepiness can be due to this medication.I think you need to see an allergy specialist to take better care of this, if you have not already seen one.I am suggest this just because e yor are repeatedly getting this. Greenish phlegm in chest means infection and should be treated with antibiotics and cough expectorant.Regular steam inhalation can prove extremely helpful in your case.Regards.
Answered: Sun, 28 Oct 2012
I find this answer helpful
General & Family Physician Dr. Aniruddha Panja's  Response
Hello Aditya
Thanks for your query.

Montair lc contains Montelukast and Levocetirizine hydrochloride.You are having the drowsiness because of levocetirizine ,which is a common side effect.Montelukast is a leukotriene receptor antagonist and Levocetirizine is a third-generation non-sedative antihistamine.

Both of the drugs are quite safe .
The side effects of Montelukast include GI disturbances, hypersensitivity reactions, sleep disorders, headaches, drowsiness and increased bleeding tendency.Increased incidence of Churg–Strauss syndrome has been seen with this drug use.
The side effects of Levocetirizine include drowsiness, lightheadedness, palpitations, headache, fatigue etc.

Continue the medicine.It will help you.Avoid dust and be careful during seasonal change.

Having plenty of citrous fruits will help you . Have Vit C 500 mg tablets per day.

Stay in touch with your physician

Hope this helps.

Take care.

Answered: Sun, 28 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor